Georgia, 2014Damaging Wind in Georgia, May 27, 2014
May 27, 2014 · NWS JAX · 1 event in 1 county or zone
Sea breeze activity over a moderately unstable airmass trigged a pulse severe storm over Wayne County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sea breeze activity over a moderately unstable airmass trigged a pulse severe storm over Wayne County.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 27, 12:59 PM EST, 5 hours 21 minutes earlier.
Area forecast discussion, May 27, 12:59 PM EST, 5 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
159 PM EDT TUE MAY 27 2014
.SHORT TERM /THROUGH WEDNESDAY NIGHT/...
LOW AMPLITUDE RIDGING ALOFT PREVAILS ACROSS THE REGION THIS AFTN.
THE SUBSEQUENT WARMER CONDITIONS ALOFT HAS RESULTED IN LESS
SHWR/TSTM COVERAGE THIS AFTN...WITH INITIAL SHWRS ALONG THE ATLANTIC
SEABREEZE BEGINNING TO DEVELOP. SOME INCREASE IN COVERAGE WILL OCCUR
IN THE NEXT 2-3 HOURS AS THE ATLANTIC AND GULF SEABREEZES MERGE...BUT
WILL KEEP COVERAGE IN THE LOW/MID SCATTERED RANGE WITH STRONG/SEVERE
STORMS NOT EXPECTED. THE RIDGE WILL PUSH TO THE EAST TNGT...WITH A
SHORTWAVE CROSSING THE AREA IN CYCLONIC FLOW WED AFTN. THIS WILL
LEAD TO AN ENHANCED COVERAGE OF SHWRS/TSTMS. WILL USE HIGH END
SCATTERED TO LOW END NUMEROUS POPS WED AFTN/EARLY EVENING FOR INLAND
LOCATIONS WITH A BIT LESS COVERAGE CLOSER TO THE COAST. TEMPERATURES
WITHIN A COUPLE DEGREES OF NORMAL WILL PREVAIL.
.LONG TERM /THURSDAY THROUGH TUESDAY/...
UPPER RIDGE OVER SOUTHEASTERN STATES EARLIER IN THE WEEK IS
REPLACED BY WEAK BROAD UPPER TROUGH EXTENDING FROM SOUTHEASTERN
U.S. ACROSS GULF OF MEXICO. WEAK SHORTWAVES MOVING EAST OR
NORTHEAST FROM GULF OF MEXICO MAY ENHANCE COVERAGE OF AFTERNOON/EARLY
EVENING SHOWERS/T-STORMS EACH DAY. HAVE CAPPED POPS AROUND 40 FOR
NOW...BUT MAY INCREASE AS WE MOVE THRU THE WEEK AND CONFIDENCE
INCREASES. NO SIGNIFICANT CHANCE IN TEMPS...WITH DAYTIME HIGH
TEMPS MID 80S COAST TO AROUND 90 WELL INLAND...AND OVERNIGHT LOWS
UPPER 60S WELL INLAND TO LOWER 70S COAST.
EARLY NEXT WEEK...WEAK UPPER TROUGHING REPLACED BY UPPER RIDGING
OVER SOUTHEASTERN STATES...WHICH MAY LEAD TO REDUCED COVERAGE
OF AFTERNOON/EARLY EVENING SHOWERS/T-STORMS.
&&
.AVIATION...
VFR WILL GENERALLY PREVAIL FOR THE NEXT 24 HOURS. ISOLATED/SCATTERED
TSTMS MAINLY INLAND THIS AFTN WILL DIMINISH EARLY THIS EVENING.
WILL CONTINUE VCTS FOR GNV/VQQ WITH VCSH ELSEWHERE UNTIL AROUND
00Z. MVFR IN BR WILL BE POSSIBLE AT GNV/VQQ 08-13Z.
&&
.MARINE...
S/SE WINDS 15 KNOTS OR LESS WILL PREVAIL INTO THE WEEKEND...BECOMING
EAST AND INCREASING A BIT SUNDAY TO PERHAPS CAUTION LEVELS.
RIP CURRENTS: LOW RISK THROUGH THURSDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 68 90 68 90 / 30 60 30 40
SSI 71 84 72 84 / 10 30 20 30
JAX 71 90 69 88 / 20 40 30 40
SGJ 72 86 71 84 / 10 30 20 30
GNV 68 89 67 88 / 30 60 40 40
OCF 69 89 69 88 / 30 60 40 40
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&
ALLEN/WOLF
Hazardous weather outlook, May 27, 2:43 AM EST, 15 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
343 AM EDT TUE MAY 27 2014
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-280841-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
343 AM EDT TUE MAY 27 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...SOUTHEAST
GEORGIA AND THE ADJACENT COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT...
INTERMITTENT PATCHY DENSE FOG WITH VISIBILITIES LESS THAN A QUARTER
MILE WILL IMPACT INLAND AREAS THROUGH SUNRISE.
SCATTERED AFTERNOON AND EVENING THUNDERSTORMS ARE EXPECTED INLAND
TODAY. STORM MOTION WILL BE VERY LIGHT AND THUNDERSTORMS WILL HAVE
THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL. FREQUENT LIGHTNING
AND GUSTY WINDS WILL ALSO BE POSSIBLE. THUNDERSTORMS WILL DECREASE IN
COVERAGE AND INTENSITY AFTER SUNSET.
RIVER FLOODING CONTINUES ALONG PORTIONS OF THE SANTA FE RIVER.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...
SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS
ARE EXPECTED EACH DAY THROUGH SATURDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.
FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
In the hours before
Special weather statement, May 27, 5:03 PM EST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
603 PM EDT TUE MAY 27 2014
GAZ136-272230-
WAYNE-
603 PM EDT TUE MAY 27 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS VALID UNTIL 630 PM EDT...
AT 603 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 4 MILES SOUTH OF ODUM...MOVING NORTHEAST
AT 15 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
ODUM...JESUP AND DOCTORTOWN THROUGH 630 PM EDT. GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR WIND DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3182 8201 3179 8199 3180 8196 3177 8195
3176 8191 3173 8190 3171 8187 3167 8184
3166 8181 3161 8173 3149 8202 3159 8214
3168 8213 3183 8205
TIME...MOT...LOC 2203Z 241DEG 13KT 3162 8202
SHULERSpecial weather statement, May 27, 5:39 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
639 PM EDT TUE MAY 27 2014
GAZ136-272315-
WAYNE-
639 PM EDT TUE MAY 27 2014
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR WAYNE COUNTY
FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 715 PM EDT...
AT 639 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 2 MILES NORTHWEST OF JESUP...MOVING EAST
AT 5 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND
JESUP...DOCTORTOWN AND GARDI THROUGH 715 PM EDT. HAIL UP TO THREE
QUARTER INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3171 8187 3167 8184 3166 8181 3164 8178
3159 8171 3158 8169 3156 8169 3155 8167
3148 8168 3151 8202 3172 8199
TIME...MOT...LOC 2239Z 277DEG 11KT 3161 8190
SHULERThunderstorm Wind, Wayne
- When
- May 27, 6:20 PM EST
- Where
- Wayne County, 0.69 mi N of Gardi
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- NWS Employee
- Coordinates
- 31.540, -81.800
Two large pecan trees were blown down along Highway 341 southeast of Jesup near Penholloway. Limbs were down all over the Pecan Orchard. The time of the event was based on radar imagery.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Texas, May 27, 20141 death · 2 in hail · 30 events
- Damaging Winds in Connecticut, May 27, 20141 death · 87 kt wind · 2 events
- Tornadoes and Hail in Texas, May 27, 2014$2.5 million · EF1 · 9 events
- Tornado and Hail in South Dakota, May 27, 20141 injured · $500,000 · EF1 · 13 events
- Flash Flood and Hail in Vermont, May 27, 2014$310,000 · 1.75 in hail · 13 events
- Flash Flood and Damaging Wind in Arkansas, May 27 to 31, 20142 injured · $125,000 · 3 events
- Damaging Winds in Pennsylvania, May 27, 2014$107,000 · 52 kt wind · 16 events
- Flash Flood and Hail in Texas, May 27, 2014$123,000 · 2.75 in hail · 11 events
- Flash Flooding and Hail in West Virginia, May 27 to 29, 2014$147,000 · 1 in hail · 6 events
- Hail in South Dakota, May 27, 2014$100,000 · 2 in hail · 5 events
- Damaging Wind in Mississippi, May 27, 2014$100,000 · 65 kt wind · 1 event
- Damaging Winds in South Carolina, May 27, 2014$60,000 · 55 kt wind · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515181.